MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC CORTERA SPINAL FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

XTANT MEDICAL HOLDINGS, INC CORTERA SPINAL FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 150100-65045
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned screw showed minimal surface scratches.The tulip appears to have been swaged properly and it does not rotate which suggests that the tulip is in the correct position.Testing with a gage showed that the gage would not thread onto the screw.Further investigation showed the screw threading was damaged.A dhr review was performed for the implant lot which met all required specifications prior to being released to distributable inventory.Due to the vendor inspection requirements and the ability to attach the screwdriver, it is likely that the damaged screw threading was caused by unintended user error or force.This lot has been available for distribution since 06/28/2024, resulting in an approximate field life of three months.Based on the information reviewed, the root cause of this event was determined to be unintended user error.There have been zero other complaints of similar nature for this implant in the past 12 months.The manufacturer will continue to monitor the field for complaints of similar screw deficiencies.
 
Event or Problem Description
It was reported that the patient underwent a posterior spinal fixation surgery involving the pedicle screw system.During the surgery it was reported that the surgeon had difficulty with sitting the rod into the screw.No patient complications were reported.No additional information is available.

Brand Name
CORTERA SPINAL FIXATION SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC
664 cruiser ln
belgrade 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC
664 cruiser ln
belgrade 59714
Manufacturer Contact
rebecca lennemann
664 cruiser ln
belgrade 59714
MDR Report Key20246892
Report Number3005031160-2024-00032
Device Sequence Number15281972
Product Code NKB
UDI-Device Identifier00810076563190
UDI-Public00810076563190
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K221403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number150100-65045
Device Lot NumberAP24000082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Initial Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown